Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 9, NWS El Paso, TX

March 29, 2009

NWS El Paso, TX issued this wind advisory at Mar 29, 2009, 2:55 PM MDT. It took effect at Mar 30, 2009, 7:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 2:55 PM MDT (20:55 UTC)
In effect from
Mar 30, 2009, 7:00 AM MDT
Expired
Mar 30, 2009, 7:00 PM MDT
In force
12 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 292055
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
255 PM MDT SUN MAR 29 2009

...WINTER STORM TO BRING STRONG GUSTY WINDS MONDAY...

.ANOTHER IN A SERIES OF PACIFIC WINTER STORM SYSTEMS WILL BEGIN
MOVING INTO THE FOUR CORNERS THIS EVENING...BRINGING A RETURN TO 
HIGH WINDS EARLY MONDAY MORNING ACROSS SOUTHWEST NEW MEXICO AND FAR 
WEST TEXAS. WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH...ARE 
EXPECTED AREA-WIDE BEGINNING EARLY MONDAY MORNING THROUGH EARLY 
MONDAY EVENING.  WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER 
ELEVATIONS AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST 
MAY REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS...CREATING 
HAZARDOUS TRAVEL CONDITIONS.

NMZ022>025-030>032-TXZ055-056-301300-
/O.NEW.KEPZ.WI.Y.0009.090330T1300Z-090331T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
255 PM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MDT
MONDAY. 

WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH...ARE EXPECTED AREA-WIDE 
BEGINNING EARLY MONDAY MORNING THROUGH EARLY MONDAY EVENING.  WIND 
GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS AND ALONG EASTERN 
SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY REDUCE VISIBILITY TO LESS 
THAN A MILE IN SOME AREAS...CREATING HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TRIPOLI
1 follow-up statement
000 
WWUS74 KEPZ 301012
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
412 AM MDT MON MAR 30 2009

...WINTER STORM TO BRING STRONG GUSTY WINDS TODAY...

.ANOTHER IN A SERIES OF PACIFIC WINTER STORM SYSTEMS WILL MOVE
ACROSS WYOMING AND COLORADO TODAY WITH A PACIFIC COLD FRONT
MOVING ACROSS SOUTHERN NEW MEXICO. THIS STORM SYSTEM WILL BRING
STRONG WINDS THROUGH THE DAY TODAY ACROSS SOUTHWEST NEW MEXICO
AND FAR WEST TEXAS. WINDS ARE EXPECTED TO INCREASE THIS MORNING
REACHING SPEEDS OF 30 TO 40 MPH BY MIDDAY WITH GUSTS TO 50 MPH.
WIND GUSTS MAY EXCEED 60 MPH ACROSS HIGHER ELEVATIONS AND ALONG
EASTERN SLOPES OF AREA MOUNTAINS. BLOWING DUST MAY LOCALLY REDUCE
VISIBILITY TO LESS THAN A MILE...CREATING HAZARDOUS TRAVEL
CONDITIONS.

NMZ022>025-030>032-TXZ055-056-310100-
/O.CON.KEPZ.WI.Y.0009.090330T1300Z-090331T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
412 AM MDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
MDT THIS EVENING. 

WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH THIS
MORNING AND CONTINUE THROUGH EARLY EVENING. WIND GUSTS MAY EXCEED
60 MPH ACROSS HIGHER ELEVATIONS AND ALONG EASTERN SLOPES OF AREA
MOUNTAINS. BLOWING DUST MAY REDUCE VISIBILITY LOCALLY TO LESS
THAN A MILE...CREATING HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:14 AM MDT, 11 hours 41 minutes earlier.

Area forecast discussion, Mar 29, 3:14 AM MDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
314 AM MDT SUN MAR 29 2009

.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE WESTERN
UNITED STATES THIS WEEK BRINGING PERIODS OF HIGH WINDS TO SOUTHERN
NEW MEXICO AND WESTERN TEXAS. THE STRONG WEST TO SOUTHWEST WINDS
WILL ALSO RESULT IN SEASONABLY WARM MOSTLY DRY WEATHER ACROSS THE
REGION THROUGH THE WEEK.

&&

.DISCUSSION...
ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS WESTERN U.S. THIS WEEK
AS MEAN LONGER WAVE TROUGHING WILL PERSIST WEST OF THE DIVIDE
WHILE SERIES OF UPPER WAVES MOVE THROUGH THE REGION. FOR TODAY AND
MONDAY UPPER TROUGH WILL AMPLIFY AS IT MOVES SOUTHEAST THROUGH
GREAT BASIN AND ACROSS ROCKY MOUNTAINS. SYSTEM WILL INDUCE STRONG
SURFACE LOW OVER COLORADO TODAY WITH SECONDARY LEE CYCLONE
FORMING OVER NORTHEASTERN NEW MEXICO ON MONDAY. 110 KT UPPER JET
AXIS AND A CORRESPONDING 70 KT MID LEVEL SPEED MAX WILL BECOME
ESTABLISHED ACROSS CENTRAL NEW MEXICO BY MONDAY AFTERNOON.
COMBINATION OF STRENGTHENING LOW AND MID LEVEL CIRCULATIONS WILL
THUS GENERATE HIGH WINDS ACROSS THE CWA NEXT 2 DAYS BUT ESPECIALLY
ON MONDAY AFTERNOON. WEST TO SOUTHWEST WINDS WILL ALSO TRANSPORT
WARMER DRY AIR INTO REGION WHICH IN CONJUNCTION WITH SOLAR
HEATING WILL SUPPORT RISING MIXING HEIGHTS TO NEAR 600 MB. SO WILL
FORECAST WINDY CONDITIONS TODAY AND MONDAY. DUE TO LACK OF UPPER
FORCING EXPECT WIND SPEEDS GENERALLY JUST BELOW ADVISORY CRITERIA
TODAY BUT EXPECT WIND ADVISORY WILL BE REQUIRED FOR HIGHER SPEEDS
ON MONDAY AS MAIN TROUGH AXIS AND AN ATTENDANT COLD FRONT SWEEP
ACROSS THE REGION.

FRONTAL PASSAGE BE ACCOMPANIED BY A LITTLE COOLING TUESDAY ALONG
WITH DIMINISHED WINDS. HOWEVER ANOTHER UPPER WAVE WILL MOVE
SOUTHEASTWARD ACROSS THE CENTRAL ROCKIES ON WEDNESDAY CAUSING
SURFACE LOW DEVELOPMENT OVER TEXAS PANHANDLE. SURFACE PRESSURE
FALLS ASSOCIATED WITH THE CYCLOGENESIS WILL BE RATHER PRONOUNCED
AS FAR WEST AS SOUTHERN NEW MEXICO WHICH WILL ENGENDER ANOTHER
EPISODE OF STRONG WINDS WEDNESDAY...POSSIBLY EVEN APPROACHING
WARNING CRITERIA AS MIXING HEIGHTS RISE TO 550 MB. ANOTHER WEAK
PACIFIC FRONT WILL ALSO PASS THROUGH THE REGION ON WEDNESDAY WITH
ONLY ABOUT 5 DEGREES OF COOLING OCCURRING ON THURSDAY.

BOTH ECMWF AND GFS INDICATE THIRD UPPER WAVE OF THE WEEK WITH AN
ASSOCIATED DEEP CLOSED LOW WILL ENTER GREAT BASIN FRIDAY BEFORE
SWINGING SOUTHEAST THROUGH THE ROCKIES ON SATURDAY. BOTH MODELS
FORECAST THE UPPER LOW TO TRACK ACROSS CENTRAL NEW MEXICO WITH
SURFACE LOW FORMATION OVER EASTERN COLORADO AND TEXAS PANHANDLE
RESULTING IN ANOTHER WINDY DAY FRIDAY AND POSSIBLY SATURDAY. DUE TO
SOUTHERLY TRACK OF UPPER LOW THE STRONG DYNAMIC LIFT MAY CAUSE
RAIN/SNOWS OVER THE HIGHER MOUNTAINS FRIDAY NIGHT AND SATURDAY BUT
WILL KEEP END PERIODS DRY FOR NOW.

&&

.AVIATION...
A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE GREAT BASIN AND
ROCKY MOUNTAINS TODAY AND MONDAY WITH A DEEP SURFACE LOW DEVELOPING
OVER THE CENTRAL AND SOUTHERN HIGH PLAINS. THIS WEATHER PATTERN
WILL GENERATE STRONG GUSTY WINDS ACROSS SOUTHERN NEW MEXICO AND
WESTERN TEXAS THE NEXT TWO DAYS. THUS MODERATE OR GREATER
TURBULENCE MAY OCCUR BELOW 5000 FEET AGL...ESPECIALLY OVER THE
MOUNTAINS AND ALONG EASTERN SLOPES. ISOLATED AREAS OF IFR
VISIBILITIES ALSO EXPECTED MONDAY AFTERNOON IN BLOWING DUST...
OTHERWISE VFR CONDITIONS WILL PREVAIL WITH AREAS OF CEILINGS ABOVE
10,000 FEET AGL ON MONDAY.

&&

.FIRE WEATHER...
ACTIVE WEATHER PATTERN EXPECTED ACROSS THE WESTERN U.S. THIS WEEK
WILL SUSTAIN HIGH WILD FIRE POTENTIAL. A STRONG UPPER LEVEL
TROUGH WILL MOVE ACROSS THE GREAT BASIN AND ROCKY MOUNTAINS TODAY
AND MONDAY INDUCING SURFACE LOW DEVELOPMENT OVER COLORADO AND
TEXAS PANHANDLE. AS A RESULT WINDS WILL INCREASE FROM THE WEST AND
SOUTHWEST TODAY AND MONDAY. WARMER BUT VERY DRY AIR WILL FLOW INTO
NEW MEXICO AND WESTERN TEXAS WITH THE HIGH WINDS AND LOW
HUMIDITIES RESULTING IN RED FLAG CONDITIONS THIS AFTERNOON AND
AGAIN ON MONDAY AFTERNOON. SOME DECREASE IN WINDS WILL OCCUR
TUESDAY BUT ANOTHER LOW WILL STRENGTHEN OVER WESTERN TEXAS ON
WEDNESDAY WITH THE COMBINATION OF HIGH WINDS...LOW HUMIDITIES AND
SEASONABLY WARM TEMPERATURES AGAIN CAUSING RED FLAG CONDITIONS
WEDNESDAY AFTERNOON WITH VERY HIGH FIRE DANGER ANTICIPATED.
YET ANOTHER UPPER TROUGH WILL GENERATE A DEEP SURFACE LOW OVER
COLORADO AND TEXAS PANHANDLE ON FRIDAY WITH HIGH WINDS
FORECASTED. THE STRONG WINDS BOTH AT THE SURFACE AND ALOFT WILL
RESULT IN GENERALLY GOOD TO EXCELLENT VENTILATION MOST OF THIS
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  53  75  49  70 /   0   0   0   0   0
SIERRA BLANCA TX        76  46  71  40  69 /   0   0   0   0   0
LAS CRUCES              76  48  74  42  70 /   0   0   0   0   0
ALAMOGORDO              73  53  70  44  65 /   0   0   0   0   0
CLOUDCROFT              52  36  49  27  45 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   74  48  71  42  68 /   0   0   0   0   0
SILVER CITY             66  41  64  33  62 /   0   0   0   0   0
DEMING                  74  46  72  38  70 /   0   0   0   0   0
LORDSBURG               77  40  71  35  71 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR NMZ110>113.

TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Mar 29, 5:04 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
504 AM MDT SUN MAR 29 2009

NMZ022>025-030>032-TXZ055-056-301215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
504 AM MDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY THIS AFTERNOON AND THIS EVENING WITH WEST TO SOUTHWEST WINDS
HAVING SUSTAINED SPEEDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH.
BLOWING DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED
LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

WINDY MONDAY...WEDNESDAY...FRIDAY AND SATURDAY...ESPECIALLY DURING
THE AFTERNOON AND EARLY EVENING HOURS. WEST TO SOUTHWEST WINDS WILL
GUST TO AROUND 50 MPH EACH DAY WITH BLOWING DUST REDUCING
VISIBILITIES TO UNDER A HALF MILE OVER A FEW LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:30 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more25 hr

Nearby

Wind Advisories in New Mexico, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.